Alert archive / North Carolina / Areal Flood Warnings in 2021
Areal Flood Warning 1, NWS Raleigh, NC
NWS Raleigh, NC issued this areal flood warning at Feb 17, 2021, 6:06 AM EST for Sampson County, North Carolina. It was in force for 4 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 17, 2021, 6:06 AM EST (11:06 UTC)
- Expired
- Feb 21, 2021, 4:00 PM EST
- In force
- 4 days
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Sampson County, NC
The radar
The Wilmington radar (KLTX), 86 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 11.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2055 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
314
WGUS42 KRAH 171106
FLWRAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Raleigh NC
606 AM EST Wed Feb 17 2021
NCC163-200000-
/O.NEW.KRAH.FA.W.0001.210217T1106Z-210220T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sampson NC-
606 AM EST Wed Feb 17 2021
The National Weather Service in Raleigh has issued a
* Flood Warning for...
Southeastern Sampson County in central North Carolina...
* Until 700 PM EST Friday.
* At 606 AM EST, Gauge reports from Six Runs Creek at US 421 and the
Black River near Tomahawk indicate minor flooding can be expected
along and near Six Runs Creek and the Black River due to recent
episodes of widespread rain and additional heavy rain forecast for
Thursday through early Friday.
Some locations that will experience flooding include...Garland and
Ivanhoe. The following locations along the Black River will be
especially prone to flooding: Highway 411, Highway 903, Wright
Bridge Road, Black River Lane, Moore's Bridge Road, Lundy Road, and
Riley Town Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3459 7828 3461 7828 3467 7829 3484 7844
3494 7851 3499 7836 3490 7833 3490 7826
3499 7828 3500 7820 3489 7817 3479 7828
3474 7826 3467 7820 3464 7823 3461 7823
3459 7823 3457 7826 3458 7827
$$
265 follow-up statements
647
WGUS82 KRAH 180757
FLSRAH
Flood Statement
National Weather Service Raleigh NC
257 AM EST Thu Feb 18 2021
NCC163-200000-
/O.CON.KRAH.FA.W.0001.000000T0000Z-210220T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sampson NC-
257 AM EST Thu Feb 18 2021
...FLOOD WARNING REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY FOR
SOUTHEASTERN SAMPSON COUNTY...
At 257 AM EST, gauge reports indicated flooding along the Black
River near Tomahawk and Six Runs Creek at US 421.
Some locations that will experience flooding include...
Clinton, Garland and Ivanhoe.
The current flooding is a result of recent episodes of widespread
rain. Additional rainfall amounts of 2 to 3 inches are possible in
the warned area today through early Friday, which will exacerbate
ongoing flooding and result in rising water along the Black River
and its tributaries.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Be
especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3459 7828 3461 7828 3467 7829 3484 7844
3494 7851 3499 7836 3490 7833 3490 7826
3499 7828 3500 7820 3489 7817 3479 7828
3474 7826 3467 7820 3464 7823 3461 7823
3459 7823 3457 7826 3458 7827
$$
10833
WGUS82 KRAH 190724
FLSRAH
Flood Statement
National Weather Service Raleigh NC
224 AM EST Fri Feb 19 2021
NCC163-200000-
/O.CON.KRAH.FA.W.0001.000000T0000Z-210220T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sampson NC-
224 AM EST Fri Feb 19 2021
...FLOOD WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING FOR
SOUTHEASTERN SAMPSON COUNTY...
At 224 AM EST, gauge reports indicated the Black River near Tomahawk
and Six Runs Creek at US 241 remain in flood.
Some locations that will experience flooding include...
Clinton, Garland and Ivanhoe.
The current flooding is a result of recent episodes of widespread
rain. Additional rainfall of up to an inch is possible in the warned
area today through early today, which will exacerbate ongoing
flooding and result in continued rising water along the Black River
and its tributaries.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles. Be especially cautious at night when it is
harder to recognize the dangers of flooding.
&&
LAT...LON 3459 7828 3461 7828 3467 7829 3484 7844
3494 7851 3499 7836 3490 7833 3490 7826
3499 7828 3500 7820 3489 7817 3479 7828
3474 7826 3467 7820 3464 7823 3461 7823
3459 7823 3457 7826 3458 7827
$$
10140
WGUS42 KRAH 192343
FLWRAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Raleigh NC
643 PM EST Fri Feb 19 2021
NCC163-201200-
/O.EXT.KRAH.FA.W.0001.000000T0000Z-210220T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sampson NC-
643 PM EST Fri Feb 19 2021
The National Weather Service in Raleigh has extended the
* Flood Warning for...
Southeastern Sampson County in central North Carolina...
* Until 700 AM EST Saturday.
* At 643 PM EST, Gauge reports from Six Runs Creeks at US 421 and
the Black River near Tomahawk indicate minor to moderate flooding
can be expected through at least Saturday morning along and near
Six Runs Creek and the Black River due to recent heavy rainfall.
Some locations that will experience flooding include...Garland and
Ivanhoe. The following locations along the Black River will be
especially prone to flooding: Highway 411, Highway 903, Wright
Bridge Road, Black River Lane, Moore's Bridge Road, Lundy Road, and
Riley Town Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3459 7828 3461 7828 3467 7829 3484 7844
3494 7851 3499 7836 3490 7833 3490 7826
3499 7828 3500 7820 3489 7817 3479 7828
3474 7826 3467 7820 3464 7823 3461 7823
3459 7823 3457 7826 3458 7827
$$
77892
WGUS42 KRAH 200637
FLWRAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Raleigh NC
137 AM EST Sat Feb 20 2021
NCC163-202100-
/O.EXT.KRAH.FA.W.0001.000000T0000Z-210220T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sampson NC-
137 AM EST Sat Feb 20 2021
The National Weather Service in Raleigh has extended the
* Flood Warning for...
Southeastern Sampson County in central North Carolina...
* Until 400 PM EST Saturday.
* At 137 AM EST, gauge reports indicated the Black River at Tomahawk
and Six Runs Creek at US 241 remain in flood.
Some locations that will experience flooding include...
Clinton, Garland and Ivanhoe.
Flooding is occurring along the Black River and Six Runs Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Be
especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3459 7828 3461 7828 3467 7829 3484 7844
3494 7851 3499 7836 3490 7833 3490 7826
3499 7828 3500 7820 3489 7817 3479 7828
3474 7826 3467 7820 3464 7823 3461 7823
3459 7823 3457 7826 3458 7827
$$
10247
WGUS42 KRAH 202039
FLWRAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Raleigh NC
339 PM EST Sat Feb 20 2021
NCC163-212100-
/O.EXT.KRAH.FA.W.0001.000000T0000Z-210221T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sampson NC-
339 PM EST Sat Feb 20 2021
The National Weather Service in Raleigh has extended the
* Flood Warning for...
Southeastern Sampson County in central North Carolina...
* Until 400 PM EST Sunday.
* At 339 PM EST, gauge reports indicated the Black River at Tomahawk
and Six Runs Creek at US 241 remain in flood.
Some locations that will experience flooding include...
Clinton, Garland and Ivanhoe.
Flooding is occurring along the Black River and Six Runs Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3459 7828 3461 7828 3467 7829 3484 7844
3494 7851 3499 7836 3490 7833 3490 7826
3499 7828 3500 7820 3489 7817 3479 7828
3474 7826 3467 7820 3464 7823 3461 7823
3459 7823 3457 7826 3458 7827
$$
JDWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this areal flood warning went out at Feb 17, 4:17 AM EST, 1 hour 49 minutes earlier.
Area forecast discussion, Feb 17, 4:17 AM EST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 417 AM EST Wed Feb 17 2021 .SYNOPSIS... Arctic high pressure will build across the middle Atlantic today and extend south across the region through Thursday night. At the same time, a front and waves of low pressure will develop northeastward along the Gulf and Southeast coast. && .NEAR TERM /THROUGH THURSDAY/... As of 315 AM Wednesday... Today will be the calm before the storm. High pressure currently over the Ohio River Valley will move towards New York City this evening. Ridging from the high will extend south into the Carolinas. While skies will be mostly sunny, 5-10 mph winds out of the northeast will keep temperatures much cooler than they were yesterday, ranging anywhere from the upper 30s near Virginia to the upper 40s in the south. Clouds will rapidly increase this evening, and precipitation will follow soon after. The low pressure system responsible for the precipitation will be off the Louisiana coast this evening, moving northeast into southern Georgia by Thursday evening. While temperatures will be warm enough for most precipitation to start as rain, cooling surface temperatures will allow for a wide portion of the forecast area to switch over to freezing rain. Freezing rain will persist for many hours in many locations, through the rest of the night and all of the day on Thursday. However, the warm nose of temperatures above the surface may not initially be warm enough to completely melt all snowflakes, and the below freezing surface layer may be thick enough to allow for some sleet to occur due to refreezing. The sleet should be a relatively short-lived event, coming to an end by sunrise. By sunrise Thursday, all precipitation should be falling as rain or freezing rain, and the transition zone will shift very slowly north through the day. Many locations west of I-95 should have at least a brief period of freezing rain except for southwestern counties such as Anson, Richmond, and Scotland. While the forecast for the last couple of days has leaned heavily on the (colder) NAM solution, even the GFS is now coming in line with the NAM in showing a sustained period of below freezing temperatures as a result of cold advection, which provides increased confidence in a prolonged freezing rain event. While locations north of I-85 will generally remain below freezing all day, Sampson County is the only area that might possibly have temperatures rise above 40 degrees on Thursday. Finally, as strange as it is to think about when most of the area will be receiving frozen precipitation, cannot rule out a slight chance for thunderstorms, particularly east of I-95. In this area, elevated convection may be able to develop off the top of the strong inversion at 3-4 thousand feet with moderate lapse rates extending into mid levels. Have converted all counties that were in a Winter Storm Watch to a Winter Storm Warning, in addition to adding Davidson and Randolph Counties into a Warning. As expected, have also put several counties in a Winter Weather Advisory where at least some freezing rain accumulation is expected. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... As of 315 AM Wednesday... 00Z model runs show precipitation sticking around longer, and this is reflected in the updated forecast. Freezing rain may still be as far south as US-64 to the west of Raleigh at sunset Thursday, and while precipitation will continue through the night, the transition from freezing rain to rain will be a slow one Thursday night. Widespread precipitation will continue through the night, with locations west of US-1 only beginning to dry out by late Thursday night. While localized freezing rain is possible Friday morning, temperatures should have warmed up enough that all precipitation has changed over to rain by that time. While the Winter Storm Watch was only in effect through midnight Friday, due to the colder air sticking around longer, have issued advisories/warnings through 7am Friday. Rain will continue east of US-1 through much of the morning, with a chance of rain lingering east of I-95 through the afternoon. Highs will be in the 40s. High pressure will finally begin to build into the region Friday night, allowing skies to become mostly clear. Temperatures will also plummet, falling into the 20s. && .LONG TERM /SATURDAY THROUGH TUESDAY/... As of 400 AM Wednesday... Initially low amplitude ridging over the Great Plains on Sat will migrate ewd across the ern US through the weekend, while amplifying, downstream of a Pacific shortwave trough forecast to dig across the Rockies and pivot newd across the cntl Appalachians and middle Atlantic centered around the day Mon. Low amplitude wnwly flow aloft will follow through Tue. At the surface, a fresh continental Polar high and airmass will build across the middle Atlantic Sat-Sat night, then drift offshore ahead of the next frontal system approaching from the west Sun-Sun night. An associated cold front will cross cntl NC early next week, followed by Pacific high pressure that will build across the Southeast through the middle of next week. The sensible weather related to the pattern described above will feature cold/below average and dry conditions this weekend -- highlighted by lows in the upr teens to mid 20s with excellent radiational cooling with the high directly overhead Sat night-- followed by moderating temps and a chance of rain/showers (with inconsequential amounts) centered around the day Mon. Dry and above average temperatures are then expected through the middle of next week - all-in-all a respite from the very active and wet/icy pattern of recent weeks. && .AVIATION /08Z WEDNESDAY THROUGH SUNDAY/... As of 100 AM Wednesday... Through 06z Thursday: VFR conditions for all TAF sits will continue for the majority of the TAF period. A layer of 4-5k ft stratocu ceilings over the Triad/Triangle region has lifted northeast. Generally winds overnight will be northerly and veer in the afternoon to a more an northeast/easterly wind around 5 kts in the late afternoon and evening hours. The next weather system approaches late Wednesday night, bringing another round of sub-VFR for the end of the 06z TAF period. There is a chance of freezing rain at INT/GSO late Wednesday night and the start of Thursday morning, rain is expected early Thursday morning at all other TAF sites. Outlook: Flight conditions should improve again late Friday and continue through Sunday. && .RAH WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning from midnight tonight to 7 AM EST Friday for NCZ007>010-021>025-038-039. Winter Weather Advisory from midnight tonight to 7 AM EST Friday for NCZ011-026-027-040-041-073>076. && SYNOPSIS...MWS NEAR TERM...Green SHORT TERM...Green LONG TERM...MWS AVIATION...CA
Hazardous weather outlook, Feb 17, 3:18 AM EST, 2 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 318 AM EST Wed Feb 17 2021 NCZ007>010-021>025-038-039-181200- Person-Granville-Vance-Warren-Forsyth-Guilford-Alamance-Orange- Durham-Davidson-Randolph- 318 AM EST Wed Feb 17 2021 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EST FRIDAY... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NCZ011-026-027-040-041-073>076-181200- Halifax-Franklin-Nash-Chatham-Wake-Stanly-Montgomery-Moore-Lee- 318 AM EST Wed Feb 17 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EST FRIDAY... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NCZ028-042-043-077-078-083>086-088-089-181200- Edgecombe-Johnston-Wilson-Harnett-Wayne-Anson-Richmond-Scotland-Hoke- Cumberland-Sampson- 318 AM EST Wed Feb 17 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 8:33 PM EST | River Flood Warning | RAH | Cumberland | 18 hr |
| Feb 17, 3:13 AM EST | Winter Storm Warning | RAH | Alamance, Davidson, Durham, Forsyth, Granville, Guilford and 5 more | 52 hr |
| Feb 17, 3:13 AM EST | Winter Weather Advisory | RAH | Alamance, Chatham, Davidson, Durham, Forsyth, Franklin and 10 more | 52 hr |
| Feb 17, 3:01 PM EST | Flash Flood Watch | RAH | Anson, Cumberland, Edgecombe, Franklin, Halifax, Harnett and 12 more | 40 hr |
Nearby
Areal Flood Warnings in North Carolina, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.